SeCAPS 2017 Agenda

Friday Afternoon Session:

4:00-5:00 pm
Registration

4:20-5:00 pm
Synoptic Briefing 1
-Lilly Dickson, University of South Alabama

5:00-5:10 pm
Welcome and Introduction

5:10-5:30 pm
Partners Operational Weather Simulation (POWS) Program at NWS Louisville
-John Gordon, NWS Louisville, KY

5:30-5:50 pm
Amazonian Convective Diurnal Cycle: Investigating Causes for Observed and Simulated Variability
-Lindsey Rodio, NASA Internship, Fellowship, and Scholarship Student Intern

5:50-6:10 pm
“Mesonet – What is it, and why does it matter?”
-Patrick Collins, Kentucky Mesonet

6:10-6:30 pm
African Easterly Wave Cloud and Precipitation Structure and Implications for Tropical Cyclogenesis
-Nick Slaughter, University of Louisiana at Monroe

6:30-6:40 pm
10 MINUTE BREAK

6:40-7:30 pm (Keynote)
Hurricane Hunters: What does it mean to be an ARWO?
-Majors Christopher Dyke and Eileen Bundy, 53d Weather Reconnaissance Squadron “Hurricane Hunters”

7:30-9:30 pm
Mixer - USA Mitchell Center

Saturday Morning Session:

8:00-8:15 am
Registration

8:15-8:20 am
Welcome and Opening Remarks

8:20-8:40 am
High Spatial Resolution Indian River Lagoon Water Temperature Using VIIRS
-Nicholas Lenssen, Florida Institute of Technology

8:40-9:00 am
Weather Pictures - Real or Really Fake?
-Alan Sealls, WKRG-TV, Mobile, AL

9:00-9:20 am
Weather Enterprise Challenges and Opportunities in Georgia
-Steven E. Nelson, NWS Peachtree City, GA

9:20-9:30 am
10 MINUTE BREAK

9:30-10:20 am (Keynote)
Atmospheric Sciences Field Campaigns: A 50-Year Perspective
-Dr. Edward J. Zipser, University of Utah

10:20-11:40 pm
Group Discussion Session

11:40-1:10 pm
LUNCH

Saturday Afternoon Session:

1:10-1:40 pm
Poster Session

1:40-2:00 pm
Assessing Tree Damage after the Storm
-John Gordon, NWS Louisville, KY

2:00-2:50 pm (Keynote)
Gulf of Mexico Influence on Spring Severe Thunderstorms
-Maria J. Molina, Central Michigan University

2:50-3:00 pm
10 MINUTE BREAK

3:00-3:50 pm (Keynote)
Extreme Meteorology
-Dr. Reed Timmer, Storm Chaser/Accuweather

3:50-4:05 pm
15 MINUTE BREAK

4:05-4:45 pm
Synoptic Briefing 2
-Juliana Bayhi, University of South Alabama